Back to Ask the Diabetes Team Ask the Diabetes Team

From Winston-Salem, North Carolina, USA:

Since my blood sugars were are getting outrageously low even when I ate whatever I want now I am not taking insulin. Since I stopped taking insulin, whenever I am sitting with my feet not touching anything I get this throbbing pain in my heels and my feet get extremely red!

What is wrong with my feet -- is it diabetes-related? Is it because I stopped taking insulin?


Your feet are adjusting to the high sugars. You have not had diabetes long enough to have developed permanent neuropathy. I anticipate, with better blood sugar control, this will go away. In the meantime, tell your parents and your doctor about the pain because there are medications which will help.


Additional comments from Dr. John Schulga:

It is difficult to know what is happening to your feet without seeing them. You should get them checked out by your doctor.


Original posting 16 Feb 2002
Posted to Complications


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.